MAUDE Adverse Event Report: Premia Spine Ltd. TOPS System; Motion-preserving spinal implant

Premia Spine Ltd. TOPS System; Motion-preserving spinal implant
Model Number TOPS 30M
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The company was informed about a revision case of the tops system in the us after more than 5 years of implantation.The original procedure was performed on (b)(6), 2021.The patient was treated with tops at l4-l5 as part of the us ide clinical study.Patient experienced initial relief of pain symptoms after surgery but by month 3 the back pain had returned and remained until her completion of the clinical study.The device remained functional for the full duration.The tops system was removed as part of the revision surgery and fusion was performed.During the revision procedure, the surgeon noted that the patient's disc had degenerated and was not moving in flexion/extension.The surgeon had to convert to fusion because the patient was experiencing back pain.
 
Additional Manufacturer Narrative
Review of the manufacturing records of the involved lot was performed and indicated that it was manufactured in accordance with company specifications without deviations.Explant was returned for investigation and examined.The explant analysis identified wear of the internal parts of the implant.Review of x-rays from implantation indicated malplacement of the patient on the operating table, segmental reduction, and a mispositioned tops implant which may have collectively contributed to wear.The rate of revisions for the tops system is lower than the reported rates in the literature for similar systems.

Brand Name
TOPS System
Common Device Name
Motion-preserving spinal implant
Manufacturer (Section D)
Premia Spine Ltd.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS  4250407
Manufacturer (Section G)
Premia Spine Ltd.
7 giborey israel st.
ramat poleg
netanya, 42504 07
IS   4250407
Manufacturer Contact
elinor limor
7 giborey israel st.
ramat poleg
netanya, 42504-07
IS   4250407
MDR Report Key50587191
Report Number3012401682-2026-00009
Device Sequence Number21358268
Product Code QWK
UDI-Device Identifier07290014064041
UDI-Public07290014064041
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P220002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberTOPS 30M
Device Catalogue Number85859
Device Lot NumberRTP0313US
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/26/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale